Alert archive / California / Wind Advisories in 2013

Wind Advisory 56, NWS San Diego, CA

June 19, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 19, 2013, 8:00 AM PDT for Riverside County, California. It took effect at Jun 19, 2013, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2013, 8:00 AM PDT (15:00 UTC)
In effect from
Jun 19, 2013, 2:00 PM PDT
Expired
Jun 20, 2013, 3:00 AM PDT
In force
13 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS76 KSGX 191500
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PDT WED JUN 19 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THIS
AFTERNOON THROUGH LATE TONIGHT...

.ONSHORE SURFACE PRESSURE GRADIENTS WILL INCREASE ONCE AGAIN THIS
AFTERNOON...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS CALIFORNIA.
THIS WILL BRING GUSTY WINDS THROUGH AND BELOW THE BANNING PASS AS
WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY LATE
THIS AFTERNOON THROUGH LATE THIS EVENING.

CAZ061-200000-
/O.NEW.KSGX.WI.Y.0056.130619T2100Z-130620T1000Z/
COACHELLA VALLEY-
800 AM PDT WED JUN 19 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
1 follow-up statement
992 
WWUS76 KSGX 200042
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT WED JUN 19 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS THROUGH
LATE TONIGHT...

.ONSHORE SURFACE PRESSURE GRADIENTS HAVE INCREASED AGAIN AS AN
UPPER LEVEL DISTURBANCE MOVES ACROSS CALIFORNIA. THIS WILL RESULT
IN GUSTY WESTERLY WINDS THROUGH AND BELOW THE BANNING PASS...AS
WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY THROUGH
LATE EVENING.

CAZ061-201000-
/O.CON.KSGX.WI.Y.0056.000000T0000Z-130620T1000Z/
COACHELLA VALLEY-
542 PM PDT WED JUN 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS 
  AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:55 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 3:55 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 AM PDT WED JUN 19 2013

.SYNOPSIS...
A TROUGH ALONG THE WEST COAST THIS WEEK WILL BRING SEASONAL JUNE
WEATHER WITH NIGHT AND MORNING COASTAL LOW CLOUDS. BREEZY AT TIMES
IN THE MOUNTAINS AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE TROUGH MOVING INLAND ACROSS CALIFORNIA INTO NEVADA THIS MORNING
DEEPENED THE MARINE LAYER A FEW HUNDRED FEET OVERNIGHT AND THE LOW
CLOUDS HAVE SPREAD FARTHER INTO THE SAN DIEGO VALLEYS AND THE
SOUTHWEST SECTION OF THE INLAND EMPIRE. THIS TROUGH BROUGHT MINOR
COOLING YESTERDAY...AS WELL AS GUSTY WINDS IN THE MTN PASSES AND
DESERTS. EXPECT A SIMILAR DAY TODAY WITH BREEZY/WINDY CONDITIONS IN
THE SAN GORGONIO PASS THIS AFTERNOON AND EVENING.

THE TROUGH LIFTS NORTHEAST THURSDAY AND FRIDAY WITH WEAKER CYCLONIC
FLOW REMAINING OVER THE WEST COAST THROUGH THE WEEKEND. THIS RESULTS
IN A PERSISTENCE FORECAST WITH ONLY MINOR CHANGES IN THE TEMPS AND
MARINE LAYER DEPTH THROUGH SATURDAY.

ON SUNDAY AND MONDAY THE 00Z ECMWF AND THE 06Z GFS FORECAST A SECOND
PACIFIC SHORTWAVE DEEPENING THE TROUGH ALONG THE WEST COAST. THIS IS
A NEW WRINKLE PICKED UP BY BOTH MODELS WHICH WOULD BRING GREATER
COOLING NEXT MONDAY ALONG WITH ANOTHER ROUND OF GUSTY GAP WINDS IN
THE MTN PASSES...MOST NOTABLE IN THE SAN GORGONIO PASS.

LONG RANGE OUTLOOK (TUESDAY THROUGH FRIDAY)...THE ECMWF AND ECMWF
ENSEMBLE MEAN RETROGRADE A STRONG SOUTHERN PLAINS HIGH WESTWARD
BRINGING WARMER DAYS TO CALIFORNIA NEXT WEDNESDAY THROUGH FRIDAY.
850 MB TEMPS REACH 30C OVER THE DESERTS THU AND FRI WHEN MAX TEMPS
WILL LIKELY REACH 110 IN THE COACHELLA VALLEY AND ABOVE 100 IN THE
APPLE AND LUCERNE VALLEYS. THE MONSOON MOISTURE ADVECTION LOOKS
INSUFFICIENT FOR ANY CONVECTIVE POTENTIAL IN SOUTHERN CALIFORNIA.

&&

.AVIATION...
190900Z...LOW CLOUDS WILL COVER COASTAL AIRPORTS THIS MORNING WITH
BASES AROUND 1500 FEET ASL AND TOPS NEAR 2000 FEET. LOCAL VIS ALONG
INLAND EXTENT OF CLOUDS WILL BE 3-5SM. ALL THIS WILL CLEAR OUT
AROUND 16-17Z. LOW CLOUDS WILL REDEVELOP AND MOVE ASHORE THIS
EVENING AROUND 03-07Z AND SPREAD NOT TOO FAR INLAND OVERNIGHT. BASES
WILL BE SIMILAR OR SLIGHTLY LOWER AROUND 1000-1200 FEET ASL.

&&

.MARINE...
WINDS HAVE BEGUN TO DECREASE IN THE OUTER WATERS AND WILL CONTINUE
TO DECREASE THIS MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MM
Hazardous weather outlook, Jun 19, 4:00 AM PDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT WED JUN 19 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-201300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOEDE

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.